Alert archive / Arkansas / Flash Flood Warnings in 2015
Flash Flood Warning 106, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 5, 2015, 8:12 PM CDT for Crawford County, Sebastian County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2015, 8:12 PM CDT (01:12 UTC)
- Expired
- Jul 5, 2015, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Crawford County, AR, Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -242 J/kg
- Mixed-layer LCL
- 2320 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505
WGUS54 KTSA 060112
FFWTSA
ARC033-131-060415-
/O.NEW.KTSA.FF.W.0106.150706T0112Z-150706T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
812 PM CDT SUN JUL 5 2015
...FLASH FLOOD EMERGENCY FOR AREAS IN AND AROUND VAN BUREN AND NORTH
FORT SMITH...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN CRAWFORD COUNTY IN NORTHWESTERN ARKANSAS...
NORTHWESTERN SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS...
* UNTIL 1115 PM CDT
* AT 805 PM CDT...MEDIA REPORTS OF WIDESPREAD SIGNIFICANT FLOODING
WITH STALLED VEHICLES AND WATER INTO RESIDENCES. HEAVY RAINFALL
CONTINUES TO FALL ACROSS THIS REGION AND WIDESRPEAD RAINFALL
TOTALS OF 4 TO 7 INCHES...WITH LOCAL AMOUNTS NEAR 10 INCHES...CAN
BE EXPECTED BEFORE THE RAIN ENDS.
THIS IS A FLASH FLOOD EMERGENCY FOR AREAS IN AND AROUND VAN BUREN
AND NORTH FORT SMITH.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FORT SMITH AND VAN BUREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE
THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE
FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER.
&&
LAT...LON 3543 9430 3537 9431 3539 9440 3545 9440
$$1 follow-up statement
762 WGUS74 KTSA 060153 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 853 PM CDT SUN JUL 5 2015 ARC033-131-060415- /O.CON.KTSA.FF.W.0106.000000T0000Z-150706T0415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD AR-SEBASTIAN AR- 853 PM CDT SUN JUL 5 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR SOUTHWESTERN CRAWFORD AND NORTHWESTERN SEBASTIAN COUNTIES... AT 850 PM CDT...THE PUBLIC AND MEDIA REPORTED FLASH FLOODING OCCURRING VAN BUREN AND NORTH FORT SMITH. NUMEROUS REPORTS HAVE BEEN RECEIVED OF SEVERELY FLOODED ROADWAYS AND WATER IN SOME RESIDENCES. THE HEAVY RAINFALL HAS ENDED HOWEVER LIGHT RAIN MAY CONTINUE FOR ANOTHER HOUR. ANY ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN ONE QUARTER INCH. FLOODING WILL CONTINUE DESPITE THE HEAVY RAIN ENDING. EXCESSIVE RUNOFF WILL KEEP ROADWAYS FLOODED FOR SEVERAL HOURS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... FORT SMITH AND VAN BUREN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3543 9430 3537 9431 3539 9440 3545 9440 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 6:16 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 5, 6:16 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 616 PM CDT SUN JUL 5 2015 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. SCATTERED THUNDERSTORMS...INCLUDING STRONG CELL IMPACTING KFSM AT PRESENT WILL CONTINUE FOR AN HOUR OR TWO AFTER 00Z BEFORE DIMINISHING WITH LOSS OF DAYTIME HEATING. RAIN WILL LEAD TO INCREASED LIKELIHOOD OF REDUCED VIS AT KFSM LATER TONIGHT THOUGH LOW CEILINGS EXPECTED TO BE THE PREDOMINATE AVIATION IMPACT BY EARLY MON MORNING WITH WIDESPREAD MVFR CIGS BECOMING VFR BY 18Z. && .PREV DISCUSSION... /ISSUED 351 PM CDT SUN JUL 5 2015/ DISCUSSION... SEASONABLY HOT TODAY. UNSEASONABLY HUMID. DEWPOINTS WELL INTO THE 70S...MANY MID 70S. VINITA LAST HOUR 79 DEWPOINT! HRRR KEEPS TRYING TO MAKE SHOWERS/SCATTERED THUNDER IN THE SHORT TERM. WILL CONFINE MENTIONABLE POPS TO AREAS EAST OF HIGHWAY 75 THIS EVENING. LOWS TONIGHT IN 70S WITH SOUTHERLY BREEZE. VERY WET PERIOD..MONDAY NIGHT TUESDAY TUESDAY NIGHT AND WEDNESDAY. LOCATIONS FROM ABOUT INTERSTATE 40 ON NORTH MOST AT RISK. HEAVY RAIN ASSURED NORTHEAST OK AND NORTHWEST ARKANSAS. UPPER FLOW DURING ABOVE PERIOD NOT FAR FROM PARALLEL TO FRONTAL BOUNDARY. IN ADDITION PWA VALUES IN 2.0-2.2 BALLPARK. CLASSIC HEAVY RAIN SET-UP. HEADLINES WITHHELD AT THIS TIME. STAY TUNED. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 76 93 75 81 / 10 20 80 90 FSM 74 92 74 86 / 30 20 20 50 MLC 74 91 75 84 / 20 10 30 50 BVO 73 93 72 79 / 10 30 90 90 FYV 70 87 72 80 / 20 30 40 60 BYV 70 88 72 80 / 30 20 50 70 MKO 73 91 74 82 / 20 10 40 80 MIO 73 90 72 78 / 20 20 90 80 F10 74 91 74 81 / 10 10 40 70 HHW 74 93 75 88 / 10 10 20 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...14
Hazardous weather outlook, Jul 5, 5:01 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 501 PM CDT SUN JUL 5 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 501 PM CDT SUN JUL 5 2015 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...GENERALLY NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING...ENDING AFTER SUNSET. FLASH FLOOD. RISK...LIMITED. AREA...WESTERN ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...SIGNIFICANT. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ACROSS NORTHWEST ARKANSAS THROUGH THE EARLY EVENING HOURS. ANY SEVERE STORMS WILL POSE A RISK FOR DAMAGING WINDS AND HAIL TO NEAR QUARTER SIZE. ADDITIONALLY... HEAT INDEX VALUES AROUND 105 DEGREES WILL CONTINUE ACROSS NORTHEAST OKLAHOMA THROUGH THE REMAINDER OF THE AFTERNOON. THE RISKS FROM BOTH THUNDERSTORMS AND DANGEROUS HEAT WILL DIMINISH AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A SLOW MOVING COLD FRONT WILL PUSH INTO NORTHEAST OKLAHOMA MONDAY NIGHT WITH WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING ALONG THE FRONT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY NIGHT IN VICINITY OF THE BOUNDARY WITH LOCALLY HEAVY RAIN LIKELY ESPECIALLY ACROSS NORTHEAST OKLAHOMA. THUNDERSTORM CHANCES WILL CONTINUE WEDNESDAY AND THURSDAY THOUGH THE RISK FOR HEAVY RAIN WILL LESSEN AS THE FRONTAL BOUNDARY BECOMES LESS DEFINED. HOT AND DRY WEATHER LOOKS TO RETURN BY NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 5, 4:42 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
442 PM CDT SUN JUL 5 2015
ARZ020-029-052215-
SEBASTIAN AR-FRANKLIN AR-
442 PM CDT SUN JUL 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SEBASTIAN AND
SOUTHWESTERN FRANKLIN COUNTIES UNTIL 515 PM CDT...
AT 441 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WASHBURN. THIS STORM WAS NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...GREENWOOD...WASHBURN...BURNVILLE...BLOOMER...FORT
CHAFFEE AND MILLTOWN.
LAT...LON 3523 9403 3514 9403 3514 9414 3511 9414
3517 9423 3532 9416 3527 9392 3523 9392
TIME...MOT...LOC 2141Z 304DEG 3KT 3519 9411Special weather statement, Jul 5, 5:44 PM CDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 544 PM CDT SUN JUL 5 2015 ARZ019-029-052330- CRAWFORD AR-SEBASTIAN AR- 544 PM CDT SUN JUL 5 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD AND NORTHWESTERN SEBASTIAN COUNTIES UNTIL 630 PM CDT... AT 543 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER VAN BUREN. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FORT SMITH...VAN BUREN...ALMA...KIBLER...CONCORD...SHIBLEY AND FURRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3536 9442 3549 9444 3551 9423 3534 9421 TIME...MOT...LOC 2243Z 260DEG 1KT 3542 9434
Local storm report, Jul 5, 6:06 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
606 PM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL FORT SMITH 35.39N 94.40W
07/05/2015 M1.00 INCH SEBASTIAN AR PUBLIC
SOCIAL MEDIA REPORT WITH PICTURE. RELAYED BY BROADCAST
MEDIA.
&&
JDSLocal storm report, Jul 5, 6:10 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
610 PM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM FLASH FLOOD VAN BUREN 35.44N 94.35W
07/05/2015 CRAWFORD AR PUBLIC
SEVERE STREET FLOODING IN VAN BUREN BY OLD POLICE
STATION. SOCIAL MEDIA REPORT WITH PICTURE. RELAYED BY
BROADCAST MEDIA.
&&
JDSLocal storm report, Jul 5, 7:14 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD FORT SMITH 35.39N 94.40W
07/05/2015 SEBASTIAN AR PUBLIC
NEIGHBORHOOD FLOODED ON NORTH SIDE OF FORT SMITH. FLOOD
WATERS NEARING SOME HOMES. RELAYED BY BROADCAST MEDIA.
&&
JDSLocal storm report, Jul 5, 8:04 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
804 PM CDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD VAN BUREN 35.44N 94.35W
07/05/2015 CRAWFORD AR PUBLIC
HIGHWAY 59 FLOODED AT SEVERAL LOCATIONS IN VAN BUREN.
RELAYED BY BROADCAST MEDIA.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:41 PM CDT | Areal Flood Warning | TSA | Crawford, Sebastian | 12 hr |
| Jul 6, 2:12 AM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 65 hr |
Nearby
Flash Flood Warnings in Arkansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.